MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Break (1069); Separation Failure (2547); Migration (4003)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil detached, migrated and remained in the peripheral internal iliac artery.The target lesion was located in the moderately tortuous and mildly calcified renal artery.A 10 mm x30 cm interlock coil was selected for use.During procedure, it was noted that the coil was unable to be deployed from the microcatheter.When the physician tried to remove the device together with the microcatheter, the coil became detached and flowed off to the peripheral internal iliac artery.The coil was not retrieved from the patient's body and the procedure was completed with a different device.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that only a pusher wire was returned for this complaint.The pusher wire was inspected and was found kinked, stretched.The interlocking arm was inspected and it was found detached.The detached part was not returned.Microscopic inspection of the pusher wire revealed that the proximal end has a smooth surface.Dimensional inspection of the pusher wire revealed the components were within specification.
 
Event or Problem Description
It was reported that the coil detached, migrated and remained in the peripheral internal iliac artery.The target lesion was located in the moderately tortuous and mildly calcified renal artery.A 10mmx30cm interlock coil was selected for use.During procedure, it was noted that the coil was unable to be deployed from the microcatheter.When the physician tried to remove the device together with the microcatheter, the coil became detached and flowed off to the peripheral internal iliac artery.The coil was not retrieved from the patient's body and the procedure was completed with a different device.No further patient complications were reported.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10158483
Report Number2134265-2020-08036
Device Sequence Number17091758
Product Code KRD
UDI-Device Identifier08714729765035
UDI-Public08714729765035
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0024089046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;